Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
140 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is the combination of Metformin and Januvia good for a human body?

Hi, within the last month my physician increased my metformin from 500 mg to 850 mg 3x a day. Started me on junuvia 50 mg 1 x a day. My blood sugar readings have been as high as 215 fasting. Have not been under 150 randomly during the day.I have experienced stomach pain and right side Bac pain. Stopped taking januvia. Is the combination of both too much for my system
Mon, 22 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

The combination of Metformin and Januvia is advised in cases where blood sugar is not controlled well with Metformin alone.

However, this combination, especially the use of Januvia is associated with side effects. Sometimes, these side effects cannot be predicted due to different body response to them.

Every medicine comes with side effects however not all the times. It all depends on one's body response.

Keep regular follow-ups with your caring doctor though.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My doctor has prescribed Metformin and glipizide, together with Januvia. I am taking two 500 Metformin in the morning and two 500 Metformin in the...